Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 228, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 31, 2004, 1:13 PM EDT for Alachua County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2004, 1:13 PM EDT (17:13 UTC)
- Expired
- Aug 31, 2004, 2:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 9:25 AM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 31, 9:25 AM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 925 AM EDT TUE AUG 31 2004 LO LEVEL SW FLOW A LITTLE LIGHTER TODAY WITH LESS CONVECTION ALONG W COAST THIS MORNING. UPPER RIDGE OVER CENTRAL FL WITH POCKET OF DRIER AIR ALOFT WILL MEAN MOST RAIN COVERAGE TODAY WILL OCCUR FROM SUWANNEE VALLEY INTO SE GA WHERE SLIGHTLY BETTER MOISTURE AND WEAK PVA EXISTS. 12Z JAX SOUNDING SHOWS MODIFIED CAPE AROUND 3000 J/KG AND WITH DRY AIR ALOFT WILL MEAN ISOLATED STRONG STORMS BY LATE THIS AFTERNOON. EAST COAST SEABREEZE FRONT SHOULD MOVE INLAND WITH LIGHTER SW WINDS...REACHING ST. JOHNS RIVER IN NE FL AND I-95 IN SE GA. MARINE...LIGHT SW FLOW AND GENTLE SEAS TO CONTINUE TODAY. LITTLE CHANGE NEEDED. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MZ/JH
Hazardous weather outlook, Aug 31, 11:12 AM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1112 AM EDT TUE AUG 31 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1112 AM EDT TUE AUG 31 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. PERIODS OF HEAVY RAINFALL...GUSTY WINDS UP TO 40 MPH...AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS AS THEY TRACK TOWARDS THE NORTHEAST AT 10 TO 15 MPH. THE GREATEST COVERAGE OF STORMS WILL BE OVER THE SUWANNEE VALLEY EXTENDING INTO INTERIOR SOUTHEAST GEORGIA THIS AFTERNOON...SHIFTING TO THE EAST COAST THIS EVENING. ONE OR TWO OF THE STORMS COULD BECOME SEVERE AS SOME OF THE STRONGER STORMS MERGE LATE IN THE AFTERNOON ALONG THE I-95 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH LABOR DAY... HURRICANE FRANCES IS FORECAST TO APPROACH THE FLORIDA EAST COAST ON SATURDAY AND IT IS FORECAST TO BE NEAR THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA COAST ON SUNDAY. IT MUST BE REMEMBERED THIS IS AN OUTLOOK AND ERRORS IN THE OUTLOOK PERIOD CAN BE AS MUCH AS 325 MILES. AT THIS TIME...IT WOULD BE PRUDENT LOCAL INTERESTS TAKE REASONABLE PRECAUTIONS. SOME SUGGESTED ACTIONS...REVIEW YOUR FAMILYS HURRICANE PLAN. MARINE INTERESTS SHOULD REVIEW THEIR HURRICANE PLANS. IF THE STORM APPROACHES THE REGION...HIGH TIDES...HEAVY SURF...RIP CURRENTS AND LARGE BREAKERS AT INLETS WILL DEVELOP WELL AHEAD OF THE STORM. BEACH-FRONT INTERESTS SHOULD PLAN ON SECURING OBJECTS VULNERABLE TO SURF ACTION PRIOR TO THE HIGH SURF DEVELOPING. LOCAL AND MARINE INTERESTS SHOULD CLOSELY MONITOR FORECASTS AND THE PROGRESS OF THE STORM. OTHERWISE...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE ISSUED FOR YOUR AREA. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ/ARS
In the hours before
Special weather statement, Aug 31, 12:52 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1252 PM EDT TUE AUG 31 2004 FLZ022-035-036-311730- ALACHUA FL-COLUMBIA FL-GILCHRIST FL- 1252 PM EDT TUE AUG 31 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ALACHUA...SOUTHERN COLUMBIA AND EASTERN GILCHRIST COUNTIES FOR FREQUENT LIGHTNING...STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 130 PM EDT... AT 1252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 2 MILES SOUTHEAST OF FORT WHITE TO JUST WEST OF HIGH SPRINGS...MOVING NORTHEAST AT 10 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ICHETUCKNEE SPRINGS STATE...FORT WHITE...HIGH SPRINGS...OLENO STATE PARK AND ALACHUA THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:34 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 41 min |
| Aug 31, 3:45 PM EDT | Special Marine Warning | JAX | 60 min | |
| Aug 31, 4:32 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 43 min |
| Aug 31, 4:46 PM EDT | Special Marine Warning | JAX | 59 min | |
| Aug 31, 5:48 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 27 min |
| Aug 31, 2:10 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 50 min |
| Aug 31, 3:18 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.